MAUDE Adverse Event Report: DEPUY MITEK LLC US HEALIX AWL -NS; BONE AWL

DEPUY MITEK LLC US HEALIX AWL -NS; BONE AWL
Model Number 222223
Medical Device Problem Code Illegible Information (4050)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).The lot number was unknown.Investigation summary: according to the information received, it was reported that theatre nurses have asked for a healix awl to be re-etched.The product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received provided by customer.The complaint device was received and evaluated.Visual observation revealed that the sharp tip at the distal end appears to be flattened.Also, the distal part was dull to the touch and found with scratches.The healix appeared to be slightly worn.Finally, the laser line was faded.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.The possible root cause can be attributed this damage in the tip when the device might have been dropped or device was tapped against a hard surface accidentally.It is determined that the reusable instrument is worn from repeated use and servicing, this failure can be attributed to normal field wear.However, it cannot be conclusively affirmed.As per ifu- 108410 the precautions for this type of device consist to inspect the condition of the device prior to use.This device can damage, worn or bent; therefore, when this occurs it need to replace.The instrument life is generally determined by the wear or damaged from handling or surgical use.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitkek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that the healix awl device needed to be re-etched.During in-house engineering evaluation, it was determined that the sharp tip at the distal end appeared to be flattened.There was no procedure nor patient involvement reported.No additional information was provided.

Brand Name
HEALIX AWL -NS
Common Device Name
BONE AWL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key12059233
Report Number1221934-2021-01974
Device Sequence Number19708629
Product Code LXH
UDI-Device Identifier10886705007707
UDI-Public10886705007707
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number222223
Device Catalogue Number222223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2021
Initial Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1